Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 17, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Apr 13, 2015, 5:10 PM CDT for Bee County, Live Oak County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2015, 5:10 PM CDT (22:10 UTC)
- Expired
- Apr 13, 2015, 7:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bee County, TX, Live Oak County, TX
The radar
The Corpus Christi radar (KCRP), 80 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -362 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
454
WGUS54 KCRP 132210
FFWCRP
TXC025-297-140015-
/O.NEW.KCRP.FF.W.0017.150413T2210Z-150414T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
510 PM CDT MON APR 13 2015
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL BEE COUNTY IN SOUTH CENTRAL TEXAS...
SOUTHERN LIVE OAK COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 715 PM CDT
* AT 508 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. ONE TO TWO INCHES OF RAIN HAS
ALREADY FALLEN. THIS IS THE SAME AREA THAT RECEIVED HEAVY RAINFALL
LAST NIGHT. ADDITIONAL HEAVY RAIN WILL INCREASE FLOODING
CONCERNS. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 2859 9776 2842 9764 2810 9815 2819 9824
2832 9833
$$
TB1 follow-up statement
349
WGUS74 KCRP 132308
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
608 PM CDT MON APR 13 2015
TXC025-297-140015-
/O.CON.KCRP.FF.W.0017.000000T0000Z-150414T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEE TX-LIVE OAK TX-
608 PM CDT MON APR 13 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
CENTRAL BEE AND SOUTHERN LIVE OAK COUNTIES...
AT 607 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. ANOTHER AREA OF SHOWERS AND
THUNDERSTORMS WITH HEAVY RAIN WILL MOVE INTO THE WARNING AREA
SHORTLY.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 2859 9776 2842 9764 2810 9815 2819 9824
2832 9833
$$
TBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 13, 4:11 PM CDT, 59 minutes earlier.
Area forecast discussion, Apr 13, 4:11 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 411 PM CDT MON APR 13 2015 .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...AN UPPER LEVEL LOW/TROUGH TO THE WEST/INSTABILITY/MOISTURE SUFFICIENT FOR CONVECTIVE ACTIVITY THIS AFTN/EVENING. WATER VAPOR IMAGERY DEPICTS SIGNIFICANT MID LEVEL DRYING WHICH CAN RETARD CONVECTIVE INITIATION/UPDRAFT STRENGTH. YET...MID LEVEL DRYING AND STG 0-6KM VERTICAL SHEAR COULD GENERATE STG SFC WIND GUSTS/STG UPDRAFTS...RESPECTIVELY. (APPARENT SUPERCELL CURRENTLY JUST SOUTH OF WEBB COUNTY.) YET KEEP FCST OF 20/30 POPS FOR THIS EVENING GIVEN THE LIKELY AREAL COVERAGE. TUESDAY...A FRONTAL BOUNDARY (IN RESPONSE TO AN UPPER SYSTEM MOVG ACRS THE PLAINS) IS EXPECTED TO ENTER THE CWA TUESDAY. THE FOREGOING UPPER LOW WL LIFT NEWD YET SYNOPTIC SCALE ASCENT EXPECTED TO CONTINUE OVER THE CWA/MSA. FURTHER ASCENT OVER THE CWA/MSA DUE TO AN UPPER JET APPROACHING FROM NRN MEXICO. THE COMBINATION OF THE FRONT AND UPPER FORCING SHOULD GENERATE SCATTERED/NUMEROUS CONVECTION TUESDAY... ESPECIALLY OVER THE COASTAL BEND/VICTORIA CROSSROADS. LOCALLY- HEAVY RAINFALL/ISOLD FLOODING MAY OCCUR. && .LONG TERM (WEDNESDAY THROUGH MONDAY)...PWAT VALUES WILL BE SLIGHTLY LOWER ON WEDNESDAY...BUT STILL WELL ABOVE AVERAGE (1.3-1.5 INCHES). THE NEXT POTENT UPPER LOW WILL BE DIGGING SOUTH OVER THE WESTERN CONUS ON WEDNESDAY...WITH A STRONG UPPER JET STREAK NOSING IN OVER THE REGION. SEVERAL ROUNDS OF SHORTWAVES WILL EJECT OUT FROM AROUND THE STRONG CLOSED LOW THROUGH THE WEEK. PWAT VALUES WILL ALSO CLIMB TO NEAR MAX VALUES ON THURSDAY. GIVEN ALL THESE FACTORS...EXPECT INCREASING SHOWERS AND THUNDERSTORMS THROUGH MUCH OF THE LONG TERM. ANTICIPATE THURSDAY COULD BRING HIGHER RAINFALL AMOUNTS TO THE REGION WITH SUCH ELEVATED MOISTURE ACROSS THE REGION. FRIDAY THROUGH THE END OF THE EXTENDED...SOLUTIONS CONTINUE TO VARY IN HANDLING THE END OF THE WEEKEND. GFS SENDS A COLD FRONT THROUGH THE REGION FRIDAY NIGHT/SATURDAY...ENDING RAIN CHANCES AS MUCH DRIER AIR FILLS INTO THE AREA. THE ECMWF IS SLOWER IN THE PROGRESSION OF THE UPPER LOW...AND KEEPS ELEVATED MOISTURE AND HIGHER RAIN CHANCES THROUGH THE WEEKEND...WITH NO FRONT MOVING THROUGH THE REGION. AT THIS TIME LEANING CLOSER TO THE GFS AS IT HAS BEEN SLIGHTLY MORE CONSISTENT IN MOVING THE FRONT THROUGH THE REGION...BUT DID COMPROMISE SOMEWHAT...KEEPING SOME MENTIONABLE POPS IN THROUGH SATURDAY. NEAR NORMAL HIGHS AND SLIGHTLY WARMER LOWS WILL PERSIST THROUGH MUCH OF THE WEEK. TEMPERATURES DROP BY A FEW DEGREES BEHIND THE WEAK COLD FRONT DURING THE END OF THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 69 80 67 82 70 / 30 60 30 40 20 VICTORIA 68 80 65 81 66 / 30 50 30 40 30 LAREDO 67 84 66 87 70 / 30 40 20 20 20 ALICE 68 82 66 85 68 / 30 50 30 30 20 ROCKPORT 70 77 68 79 71 / 20 60 30 40 30 COTULLA 65 82 63 85 67 / 20 30 20 20 20 KINGSVILLE 69 82 67 84 70 / 30 60 30 40 20 NAVY CORPUS 70 77 68 78 71 / 20 60 30 40 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && WC/87...SHORT TERM LK/84...LONG TERM
Hazardous weather outlook, Apr 13, 5:18 AM CDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 518 AM CDT MON APR 13 2015 GMZ230-235-250-255-270-275-TXZ229>234-239>247-141100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 518 AM CDT MON APR 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER MOST OF SOUTH TEXAS THIS AFTERNOON AND EVENING...MAINLY OVER THE INLAND COUNTIES. A MARGINAL RISK FOR SEVERE THUNDERSTORMS IS OVER THE COASTAL COUNTIES. ANY SEVERE THUNDERSTORMS WHICH OCCUR WILL BE MORE ISOLATED TODAY AND THIS EVENING THAN SUNDAY NIGHT...WITH THE MAIN CONCERN BEING LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED TO NUMEROUS THUNDERSTORMS WILL REMAIN IN THE FORECAST TUESDAY THROUGH FRIDAY. AT THIS TIME...THE PROBABILITY AND/OR PREDICTABILITY FOR SEVERE WEATHER IS LOW. HOWEVER...CONTINUED RAINFALL THROUGH THE END OF THE WEEK COULD RESULT IN A CHANCE FOR SATURATED SOILS AND AN INCREASED POTENTIAL FOR AT LEAST SOME ISOLATED FLOODING BY THE END OF THE WORK WEEK. ISOLATED THUNDERSTORMS WILL BE POSSIBLE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GW/CB
In the hours before
Special weather statement, Apr 13, 4:57 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 457 PM CDT MON APR 13 2015 TXZ231>233-132230- GOLIAD-BEE-LIVE OAK- 457 PM CDT MON APR 13 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN GOLIAD...CENTRAL BEE AND CENTRAL LIVE OAK COUNTIES... AT 455 PM CDT...A STRONG THUNDERSTORM WAS NEAR RIVER CREEK ACRES...OR 9 MILES EAST OF GEORGE WEST...MOVING NORTHEAST AT 20 MPH. WINDS AROUND 30 TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BEEVILLE...BERCLAIR...RIVER CREEK ACRES...TULETA...PETTUS... MINERAL...NORMANNA AND KARON. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 2839 9746 2824 9803 2837 9813 2870 9774 TIME...MOT...LOC 2155Z 241DEG 16KT 2837 9797 TB
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:03 PM CDT | Special Weather Statement | CRP | 57 min | |
| Apr 12, 7:16 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 44 min |
| Apr 12, 8:18 PM CDT | Special Weather Statement | CRP | Webb | 27 min |
| Apr 12, 8:40 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 50 min |
| Apr 12, 9:06 PM CDT | Flash Flood Warning | CRP | Webb | 3 hr |
| Apr 12, 9:28 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 47 min |
| Apr 12, 9:35 PM CDT | Special Weather Statement | CRP | Webb | 55 min |
| Apr 12, 9:58 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 47 min |
| Apr 12, 10:05 PM CDT | Areal Flood Advisory | CRP | Duval, La Salle, McMullen, Webb | 3 hr |
| Apr 12, 10:05 PM CDT | Special Weather Statement | CRP | McMullen | 55 min |
| Apr 12, 10:30 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Kleberg, Nueces | 45 min |
| Apr 12, 10:38 PM CDT | Special Weather Statement | CRP | Live Oak, McMullen | 52 min |
| Apr 12, 10:48 PM CDT | Areal Flood Advisory | CRP | Duval, Jim Wells, Kleberg, Live Oak, McMullen | 3 hr |
| Apr 12, 10:51 PM CDT | Special Marine Warning | CRP | 114 min | |
| Apr 12, 11:18 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Jim Wells, Kleberg, Nueces, San Patricio | 42 min |
| Apr 12, 11:20 PM CDT | Areal Flood Advisory | CRP | Jim Wells, Kleberg, Nueces | 115 min |
| Apr 12, 11:27 PM CDT | Flash Flood Warning | CRP | Live Oak | 3 hr |
| Apr 12, 11:51 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Bee, Jim Wells, Kleberg, Live Oak, Nueces and 2 more | 32 min |
| Apr 12, 11:56 PM CDT | Areal Flood Advisory | CRP | Bee | 2 hr |
| Apr 12, 11:59 PM CDT | Special Weather Statement | CRP | Bee, Goliad | 61 min |
| Apr 13, 12:07 AM CDT | Special Marine Warning | CRP | 113 min | |
| Apr 13, 12:13 AM CDT | Special Marine Warning | CRP | 32 min | |
| Apr 13, 12:26 AM CDT | Areal Flood Advisory | CRP | Bee, Live Oak, San Patricio | 2 hr |
| Apr 13, 12:33 AM CDT | Special Weather Statement | CRP | Aransas, Bee, Calhoun, Goliad, Refugio, San Patricio | 57 min |
| Apr 13, 1:04 AM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Victoria | 116 min |
| Apr 13, 1:15 AM CDT | Special Marine Warning | CRP | 60 min | |
| Apr 13, 1:29 AM CDT | Special Weather Statement | CRP | Calhoun, Goliad, Victoria | 61 min |
| Apr 13, 1:39 AM CDT | Areal Flood Advisory | CRP | Refugio, Victoria | 3 hr |
| Apr 13, 1:49 AM CDT | Special Marine Warning | CRP | 86 min | |
| Apr 13, 4:57 PM CDT | Special Weather Statement | CRP | Bee | 33 min |
| Apr 13, 5:52 PM CDT | Special Weather Statement | CRP | Goliad | 23 min |
| Apr 13, 5:56 PM CDT | Special Weather Statement | CRP | Live Oak | 34 min |
| Apr 13, 6:06 PM CDT | Areal Flood Advisory | CRP | Bee, Goliad | 114 min |
| Apr 13, 6:43 PM CDT | Special Weather Statement | CRP | Victoria | 32 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.